Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 12, NWS Houston/Galveston, TX

October 27, 20125 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Oct 27, 2012, 12:09 AM CDT for 5 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 12:09 AM CDT (05:09 UTC)
Expired
Oct 27, 2012, 6:00 AM CDT
In force
6 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS74 KHGX 270509
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1209 AM CDT SAT OCT 27 2012

...WIND ADVISORY IN EFFECT FOR THE COASTAL COUNTIES THROUGH 7
AM...

.A STRONG PRESSURE GRADIENT WILL PRODUCE STRONG NORTH WINDS
THROUGH SUNRISE ALONG THE IMMEDIATE COAST. SUSTAINED NORTH WINDS
AT 35 MPH WILL CONTINUE THROUGH 5 AM AND THEN SLOWLY DIMINISH
TOWARD SUNRISE. NORTH WINDS WILL ALSO GUST TO 40 MPH.

TXZ214-235>238-271200-
/O.NEW.KHGX.WI.Y.0012.121027T0509Z-121027T1200Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
1209 AM CDT SAT OCT 27 2012

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* TIMING...THROUGH 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
2 follow-up statements
309 
WWUS74 KHGX 270918
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
418 AM CDT SAT OCT 27 2012

...WIND ADVISORY IN EFFECT FOR BRAZORIA...GALVESTON AND CHAMBERS
COUNTIES THROUGH 6 AM...

.A STRONG PRESSURE GRADIENT WILL PRODUCE STRONG NORTH WINDS
THROUGH SUNRISE ALONG THE IMMEDIATE COAST. SUSTAINED NORTH WINDS
AT 25 MPH WILL SLOWLY DIMINISH TOWARD SUNRISE. NORTH WINDS WILL
ALSO GUST TO 35 MPH AT TIMES.

TXZ235-236-271030-
/O.CAN.KHGX.WI.Y.0012.000000T0000Z-121027T1200Z/
JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...BAY CITY...EDNA...PALACIOS
418 AM CDT SAT OCT 27 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

SUSTAINED WIND SPEEDS AROUND MATAGORDA BAY HAVE DIMINISHED TO LESS
THAN 25 MPH. THEREFORE...THE WIND ADVISORY FOR THIS AREA HAS
BEEN CANCELED.

$$

TXZ214-237-238-271100-
/O.EXT.KHGX.WI.Y.0012.000000T0000Z-121027T1100Z/
BRAZORIA-CHAMBERS-GALVESTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...FREEPORT...
FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PEARLAND...TEXAS CITY...WINNIE
418 AM CDT SAT OCT 27 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...

* TIMING...THROUGH 6 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
480 
WWUS74 KHGX 271108
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
608 AM CDT SAT OCT 27 2012

...WIND ADVISORY HAS EXPIRED...

.THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND SPEEDS IN
GALVESTON...CHAMBERS AND BRAZORIA COUNTIES HAVE FALLEN BELOW 25
MPH. ALTHOUGH IT WILL REMAIN BREEZY FOR THE NEXT SEVERAL HOURS...
SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY CRITERIA.

TXZ214-237-238-271215-
/O.EXP.KHGX.WI.Y.0012.000000T0000Z-121027T1100Z/
BRAZORIA-CHAMBERS-GALVESTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...FREEPORT...
FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PEARLAND...TEXAS CITY...WINNIE
608 AM CDT SAT OCT 27 2012

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND SPEEDS IN
GALVESTON...CHAMBERS AND BRAZORIA COUNTIES HAVE FALLEN BELOW 25
MPH. ALTO IT WILL REMAIN BREEZY FOR THE NEXT SEVERAL HOURS...
SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:46 PM CDT, 23 minutes earlier.

Area forecast discussion, Oct 26, 11:46 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1146 PM CDT FRI OCT 26 2012

.DISCUSSION...

SEE AVIATION.

&&

.AVIATION...

THE MAIN ISSUE CONTINUES TO BE TIMING THE LIFTING/DISSIPATION OF
THE MVFR CEILINGS ACROSS THE AREA. MOST OF THE TAF SITES SHOULD
SEE THE MVFR CEILINGS LIFT BY 9 OR 10Z. THEY MAY HOLD ON A LITTLE
LONGER CLOSER TO THE COAST...AT GLS AND LBX. WILL SEE INLAND
NORTHERLY WINDS DECREASE A LITTLE DURING THE EARLY MORNING HOURS
AND THEN INCREASE SOME TOMORROW MORNING WITH MIXING. 33

&&

.PREV DISCUSSION... /ISSUED 927 PM CDT FRI OCT 26 2012/

UPDATE...
AN AUTUMN WEEKEND. RADAR CLEARING UP AS WILL SKIES AS A MUCH
DRIER NORTHERLY AIR MASS WORKS ON WHAT IS LEFT OF THIS MID TO
LOWER LEVEL CLOUD DECK. BY MID TO LATE SATURDAY MORNING OUR
REGION WILL BE UNDER BLUE SKIES. BRISK NORTH BREEZES WILL MAKE THE
WEEKEND FEEL EVEN COOLER THAN WHAT IT WILL ACTUALLY BE...DAYS
SLOWLY WARMING INTO THE BELOW NORMAL AVERAGE MIDDLE-UPPER 60S
WHILE EARLY MORNING'S WILL CHILL DOWN INTO THE MIDDLE 30S TO LOWER
40S INLAND...COASTAL LOWER-MIDDLE 50S. AS WESTERN UPPER RIDGING
EXPANDS EASTWARD...THERE WILL BE NO PRECIPITATION IN THE FORECAST
THROUGH THURSDAY. AS THE LONE STAR ENJOYS THESE NEXT FEW DAYS...THE
MAIN FOCUS WILL BE ON TC SANDY AND HER EVENTUAL EAST COAST IMPACT.
31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      43  65  40  68  42 /  10   0   0   0   0
HOUSTON (IAH)              48  67  42  70  44 /  20   0   0   0   0
GALVESTON (GLS)            54  68  52  69  55 /  20   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

AVIATION/MARINE...33
Hazardous weather outlook, Oct 26, 4:17 AM CDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 AM CDT FRI OCT 26 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-270930-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
417 AM CDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-270930-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
417 AM CDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL CROSS THE COASTAL WATERS THIS MORNING.
STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT. MARINERS
SHOULD PREPARE FOR A WIND SHIFT AND AN INCREASE IN NORTHERLY
WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY
MORNING. COOLER AIR OVER THE WARMER GULF WATERS WILL ALLOW WIND
SPEEDS TO REMAIN STRONG OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 8:32 AM CDTSmall Craft AdvisoryHGX8 hr
Oct 27, 9:17 AM CDTWind AdvisoryHGXGalveston4 hr

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.